Alert archive / Wisconsin / Flash Flood Warnings in 1998

Flash Flood Warning 5, NWS Green Bay, WI

August 6, 1998Manitowoc County, Wisconsin

NWS Green Bay, WI issued this flash flood warning at Aug 6, 1998, 11:26 PM CDT for Manitowoc County, Wisconsin. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 1998, 11:26 PM CDT (04:26 UTC)
Expired
Aug 7, 1998, 3:00 AM CDT
In force
4 hr
Issued by
NWS Green Bay, WI
Area
Whole counties

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 1998-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 1998-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGRB 070427
FFWGRB
WIC071-070800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1126 PM CDT THU AUG 6 1998

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN

* UNTIL 300 AM CDT

* AT 1122 PM...LOCAL LAW ENFORCEMENT REPORTED VERY HEAVY RAIN FROM
  MARIBEL TO MANITOWOC...MOVING SLOWLY NORTH.

* STREETS AND HIGHWAYS WERE FLOODINjG IN THE CITY OF MANITOWOC AND
  THE EASTERN PART OF MANITOWOC COUNTY.

IF FLOODING IS OCCURRING...MOVE TO HIGHER GROUND. DO NOT DRIVE
THROUGH WATER COVERING THE ROAD.

MG/DC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:00 PM CDT, 8 hours 26 minutes earlier.

Area forecast discussion, Aug 6, 3:00 PM CDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CDT THU AUG 6 1998

AUGUST EARNING ITS TITLE AS WETTEST MONTH/MOST FLASH FLOODING FOR
WISCONSIN.

TROPICAL ATMOS ACRS SRN AND CNTRL PART OF STATE SETTING STAGE FOR MORE
SIG RAFL TNGT.  GOES-10 WV IMGRY INDCTS TROPICAL PLUME EXTENDS FROM
MIDWEST INTO TROPICAL PACIFIC.  STRONG JET MAX FCST TO MOV TWD REGION
NXT 6-12 HRS...ENHANCING UPR LEVEL DIVG AND INCR CHC FOR FLOODING RAINS.

FLASH FLOOD WATCH FOR TNGT TO INCLUDE WAUSHARA, WINNEBAGO, CALUMET AND
MANITOWOC CO AS THIS PART OF FCST AREA HAS RECD THE MOST RAIN LAST
24-48 HRS...AND DUE FOR MORE PER CURRENT SAT/RADAR IMGRY.

PERSISTENCE FCSTG WORKING WELL WITH TEMPS.  AVN-BASED OBJ GUIDANCE TOO
COOL FOR LOWS TNGT...NGM MOS LOOKS BETTER.

COORD WITH MKX AND ARX.

JKL

Nearby

Flash Flood Warnings in Wisconsin, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.